Alert archive / New Mexico / Wind Advisories in 2005

Wind Advisory 11, NWS Albuquerque, NM

December 13, 2005

NWS Albuquerque, NM issued this wind advisory at Dec 13, 2005, 3:57 AM MST. It took effect at Dec 13, 2005, 11:00 AM MST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 13, 2005, 3:57 AM MST (10:57 UTC)
In effect from
Dec 13, 2005, 11:00 AM MST
Expired
Dec 13, 2005, 5:00 PM MST
In force
6 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 131057
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
357 AM MST TUE DEC 13 2005

...STRONG AND GUSTY WINDS OVER NORTHEAST AND EAST CENTRAL NEW
MEXICO THIS MIDDAY AND AFTERNOON...

.A STORM SYSTEM ACCELERATING EAST OUT OF UTAH WILL SWEEP ACROSS
THE RACE BY TO OUR NORTH TODAY. THE STORM WILL CREATE STRONG AND GUSTY
SURFACE WINDS TO THE SOUTH OF IT DURING THE MIDDAY AND AFTERNOON HOURS
OVER NORTHEAST AND EAST CENTRAL NEW MEXICO DURING THE MIDDAY AND
AFTERNOON HOURS.

NMZ005>007-011>013-018-020-021-131900-
/O.NEW.KABQ.WI.Y.0011.051213T1800Z-051214T0000Z/
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-
QUAY COUNTY-DE BACA COUNTY-ROOSEVELT COUNTY-CURRY COUNTY-
INCLUDING THE CITIES OF...LAS VEGAS/RATON...ROY...CLAYTON...
MORIARTY/ESTANCIA...SANTA ROSA...TUCUMCARI...FORT SUMNER...
PORTALES...CLOVIS
357 AM MST TUE DEC 13 2005

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON. 

WEST WINDS WILL INCREASE THIS MORNING OVER ALL OF NORTHEAST AND
EAST CENTRAL NEW MEXICO AND REACH SUSTAINED SPEEDS OF 25 TO 35 MPH
WITH GUSTS TO 45 MPH BY LATE THIS MORNING...THEN CONTINUE THROUGH
THE AFTERNOON. WINDS WILL SUBSIDE QUICKLY IN MOST PLACES AFTER
SUNSET.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

40
1 follow-up statement
000 
WWUS75 KABQ 131855
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1155 AM MST TUE DEC 13 2005

...STRONG AND GUSTY WINDS OVER NORTHEAST AND EAST CENTRAL NEW
MEXICO THIS AFTERNOON...

.A STORM SYSTEM MOVING EAST FROM SOUTHEAST COLORADO INTO WESTERN
KANSAS WILL CREATE STRONG AND GUSTY WEST TO SOUTHWEST WINDS ACROSS
NORTHEAST AND EAST CENTRAL NEW MEXICO THIS AFTERNOON.

NMZ005>007-011>013-018-020-021-140000-
/O.CON.KABQ.WI.Y.0011.000000T0000Z-051214T0000Z/
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-
QUAY COUNTY-DE BACA COUNTY-ROOSEVELT COUNTY-CURRY COUNTY-
INCLUDING THE CITIES OF...LAS VEGAS/RATON...ROY...CLAYTON...
MORIARTY/ESTANCIA...SANTA ROSA...TUCUMCARI...FORT SUMNER...
PORTALES...CLOVIS
1155 AM MST TUE DEC 13 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE
EXPECTED TO DEVELOP THIS AFTERNOON. WINDS WILL SUBSIDE QUICKLY IN
MOST PLACES AFTER SUNSET.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA CAUTION SHOULD BE TAKEN WHEN DRIVING THROUGH
AREAS WITH STRONG CROSS WINDS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Dec 13, 3:00 AM MST, 57 minutes earlier.

Area forecast discussion, Dec 13, 3:00 AM MST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 AM MST TUE DEC 13 2005

.DISCUSSION...MAIN FORECAST CONCERNS WILL BE TODAYS SYSTEM CROSSING
NM AND THEN ALL OF THE EXTENDED FROM LATE WEEK ON AS A COUPLE OF
SYSTEMS WILL CREATE A COMPLICATED AND POTENTIALLY UNSETTLED
FORECAST.

STORM CENTERED OVER UTAH EARLY THIS AM WITH TROUGH EXTENDING S
THROUGH AZ WILL ZIP ACROSS NM TODAY WITH A QUICK SHOT OF PRECIP AND
SOME STRONG WINDS. PRECIP HAS BEEN BRIEFLY RATHER INTENSE OVER WRN
NM OVERNIGHT...BUT ONLY LASTING A COUPLE OF HOURS. THIS MAIN BAND OF
MIXED RAIN AND SNOW IS NOW INTO CNTRL NM INCLUDING THE ABQ METRO
AREA. EXPECT PRECIP TO TURN OVER TO MOSTLY SNOW IN THE VALLEY AND
THERE COULD BE A LITTLE SLUSH TRYING TO ACCUMULATE ON THE ROADS IN
THE FOOTHILLS BEFORE DAWN...BUT WILL HOLD OFF ON A WINTER WEATHER
ADVISORY. A FEW CALLS REVEALED A HALF INCH TO AN INCH OF SNOW AT THE
HIGHEST POINTS TO OUR W WITH THE SNOW JUST COVERING THE ROADS...
NAMELY NEAR CUBA ALONG THE CONTINENTAL DIVIDE. PRECIP AMOUNTS HAVE
BEEN 0.13 INCHES IN GALLUP AND 0.08 INCHES IN FARMINGTON. BULK OF
THE PRECIP WILL END BEFORE NOON WITH ONLY A FEW LINGERING SHOWERS
OVER THE NRN MOUNTAINS AND MAYBE SC MOUNTAINS. THE MAIN FOCUS THIS
PM WILL BE THE WIND ACROSS THE NE AND EC ZONES. WILL HOIST A WIND
ADVISORY FOR THESE AREAS...FROM ROUGHLY CLINES CORNERS TO PORTALES
ON N.

THINGS QUIET DOWN TONIGHT WITH WINDS SUBSIDING AND NO PRECIP. A
WEAK BACK DOOR FRONT WILL SLIP INTO THE NE TONIGHT AND DROP S ON
WED WITH SOME COOLING IN THE E. WED NIGHT AND THU WILL BE DRY AND
TRANQUIL WITH SEASONABLY COOL TEMPS.

THINGS GET INTERESTING IN THE EXTENDED PERIOD. A COUPLE OF SOUTHERN
BRANCH DISTURBANCES WILL BRING PRECIP TO THE SRN ZONES THU N WITH
THE COVERAGE EXPANDING N FRI THROUGH SAT. THEN THE NRN BRANCH OF
THE JET STREAM GETS INVOLVED BY EARLY NEXT WEEK...BRINGING A CHILLY
AIR MASS AND PERHAPS A DECENT STORM SYSTEM FOR ADDED PRECIP. A MORE
UNSETTLED PATTERN MAY BE ON THE HORIZON. STAY TUNED. CHJ

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  47  20  42  12 /  10   5   0   0
GALLUP..........................  49  11  44   4 /  20   0   0   0
GRANTS..........................  47  15  44   8 /  30   0   0   0
GLENWOOD........................  58  22  55  18 /  10   0   0   0
CHAMA...........................  40  10  35  -1 /  40   5   5   0
LOS ALAMOS......................  44  20  37  12 /  40   0   0   0
RED RIVER.......................  39   9  32  -3 /  50   5   5   0
TAOS............................  44  14  38   3 /  40   0   0   0
SANTA FE........................  46  19  42  10 /  40   0   0   0
SANTA FE AIRPORT................  48  20  44  13 /  40   0   0   0
ESPANOLA........................  49  14  42   3 /  40   0   0   0
ALBUQUERQUE HEIGHTS.............  51  29  48  22 /  30   0   0   0
ALBUQUERQUE VALLEY..............  53  25  50  19 /  30   0   0   0
ALBUQUERQUE FOOTHILLS...........  49  25  46  19 /  30   0   0   0
ALBUQUERQUE WEST MESA...........  53  26  51  17 /  30   0   0   0
SOCORRO.........................  57  24  52  13 /  10   0   0   0
SANDIA PARK/CEDAR CREST.........  45  23  45  14 /  30   0   0   0
MORIARTY/ESTANCIA...............  48  18  46  11 /  20   0   0   0
CARRIZOZO.......................  58  23  52  15 /  10   0   0   0
RUIDOSO.........................  55  26  51  20 /  10   0   0   0
RATON...........................  52  16  40   5 /  10   5   5   0
LAS VEGAS.......................  50  22  40  14 /  10   0   0   0
ROY.............................  54  25  43  18 /   5   0   0   0
CLAYTON.........................  58  25  42  18 /   5   0   5   0
SANTA ROSA......................  62  26  51  20 /   5   0   0   0
TUCUMCARI.......................  63  28  47  20 /   0   0   0   0
FORT SUMNER.....................  63  26  54  17 /   5   0   0   0
CLOVIS..........................  63  30  49  22 /   5   0   0   0
PORTALES........................  63  29  50  22 /   5   0   0   0
ROSWELL.........................  65  33  57  24 /  10   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY 1100NAM TO 500NPM NMZ 05-07..11-13..18..20..21.

&&

40
Hazardous weather outlook, Dec 12, 5:57 AM MST, 22 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
557 AM MST MON DEC 12 2005

NMZ001>021-026-131300-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
557 AM MST MON DEC 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

40

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 4:33 AM MSTWinter Weather AdvisoryABQ4 hr

Nearby

Wind Advisories in New Mexico, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.